Pólya fields, Pólya groups and Pólya extensions: a question of capitulation
Journal de Théorie des Nombres de Bordeaux, Volume 23 (2011) no. 1, pp. 235-249.

A number field K, with ring of integers 𝒪 K , is said to be a Pólya field when the 𝒪 K -algebra formed by the integer-valued polynomials on 𝒪 K admits a regular basis. It is known that such fields are characterized by the fact that some characteristic ideals are principal. Analogously to the classical embedding problem in a number field with class number one, when K is not a Pólya field, we are interested in the embedding of K in a Pólya field. We study here two notions which can be considered as measures of the obstruction for K to be a Pólya field: the Pólya extensions L/K where the characteristic ideals of K extended to L become principal, and the Pólya group which is the subgroup of the class group generated by the classes of the characteristic ideals.

Un corps de nombres K, d’anneau des entiers 𝒪 K , est dit de Pólya lorsque la 𝒪 K -algèbre des polynômes à valeurs entières sur 𝒪 K possède une base régulière. Ces corps sont caractérisés par le fait que les idéaux caractéristiques sont principaux. Par analogie avec le problème de plongement dans un corps de nombres de classes égal à un, lorsque K n’est pas un corps de Pólya, on tente de le plonger dans un corps qui est de Pólya. Dans cet article nous étudions deux notions qui peuvent être considérées comme des mesures de l’obstruction pour un corps au fait d’être de Pólya  : les extensions de Pólya L/K où les idéaux caractéristiques de K étendus à L deviennent principaux, et le groupe de Pólya qui est un sous-groupe du groupe de classes engendré par les idéaux caractéristiques.

Published online:
DOI: 10.5802/jtnb.758
Amandine Leriche 1

1 LAMFA, CNRS UMR 6140 Université de Picardie Jules Verne 33, rue Saint-Leu 80039 Amiens, France
@article{JTNB_2011__23_1_235_0,
     author = {Amandine Leriche},
     title = {P\'olya fields, {P\'olya} groups and {P\'olya} extensions: a question of capitulation},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {235--249},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {23},
     number = {1},
     year = {2011},
     doi = {10.5802/jtnb.758},
     zbl = {1282.13040},
     mrnumber = {2780627},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.758/}
}
TY  - JOUR
TI  - Pólya fields, Pólya groups and Pólya extensions: a question of capitulation
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2011
DA  - 2011///
SP  - 235
EP  - 249
VL  - 23
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.758/
UR  - https://zbmath.org/?q=an%3A1282.13040
UR  - https://www.ams.org/mathscinet-getitem?mr=2780627
UR  - https://doi.org/10.5802/jtnb.758
DO  - 10.5802/jtnb.758
LA  - en
ID  - JTNB_2011__23_1_235_0
ER  - 
%0 Journal Article
%T Pólya fields, Pólya groups and Pólya extensions: a question of capitulation
%J Journal de Théorie des Nombres de Bordeaux
%D 2011
%P 235-249
%V 23
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.758
%R 10.5802/jtnb.758
%G en
%F JTNB_2011__23_1_235_0
Amandine Leriche. Pólya fields, Pólya groups and Pólya extensions: a question of capitulation. Journal de Théorie des Nombres de Bordeaux, Volume 23 (2011) no. 1, pp. 235-249. doi : 10.5802/jtnb.758. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.758/

[1] M. Bhargava, P-orderings and polynomial functions on arbitrary subsets of Dedekind rings. J. Reine Angew. Math. 490 (1997), 101–127. | MR: 1468927 | Zbl: 0899.13022

[2] M. Bhargava, Generalized factorials and fixed divisors over subsets of a Dedekind domain. J. Number Theory 72 (1998), 67–75. | MR: 1643292 | Zbl: 0931.13004

[3] H. Bass, Big projective modules are free. Illinois J. Math. 7 (1963), 24–31. | MR: 143789 | Zbl: 0115.26003

[4] N. Bourbaki, Algèbre, Chapitre V. Masson, Paris, 1981. | MR: 643362

[5] P.J. Cahen, J.L. Chabert, Integer-valued polynomials. Mathematical Surveys and Monographs 48, Amer. Math. Soc., Providence, 1997. | MR: 1421321 | Zbl: 0884.13010

[6] J.L Chabert, Factorial Groups and Pólya groups in Galoisian Extension of . Proceedings of the fourth international conference on commutative ring theory and applications (2002), 77–86. | MR: 2029819 | Zbl: 1107.13303

[7] H. Cohen, A Course in Computational Algebraic Number Theory. Springer, 2000. | MR: 1228206 | Zbl: 0786.11071

[8] D. Hilbert, Die Theorie der algebraischen Zahlkörper. Jahresbericht der Deutschen Mathematiker-Vereinigung 4 (1894-95), 175–546.

[9] E.S. Golod, I.R. Shafarevich, On the class field tower. Izv. Akad. Nauk, 28 (1964). | MR: 161852

[10] H. Koch, Number Theory. Graduate Studies in Mathematics, A.M.S., 2000. | MR: 1760632 | Zbl: 0953.11001

[11] A. Ostrowski, Über ganzwertige Polynome in algebraischen Zahlkörpren. J. reine angew. Math. 149 (1919), 117–124.

[12] G. Pólya, Über ganzwertige Polynome in algebraischen Zahlkörpern. J. Reine Angew. Math. 149 (1919), 97–116.

[13] P. Ribenboim, Classical Theory of Algebraic Numbers. Springer, 2000. | MR: 1821363 | Zbl: 1082.11065

[14] J.P Serre, Corps Locaux. Hermann, Paris, 1962. | MR: 354618

[15] H. Zantema, Integer valued polynomials over a number field. Manusc. Math. 40 (1982), 155–203. | MR: 683038 | Zbl: 0505.12003

Cited by Sources: